Missouri, 2025Damaging Winds in Missouri, August 18, 2025
August 18, 2025 · NWS SGF · 4 events in 3 counties and zones
Isolated to scattered showers and thunderstorms developed out ahead of a subtle upper level shortwave trough during the afternoon hours of August 18, 2025. Much of this activity did not reach severe limits, however a few thunderstorms in Christian, Webster, and Pulaski counties produced damaging winds, with reports of trees down and a damaged car port.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated to scattered showers and thunderstorms developed out ahead of a subtle upper level shortwave trough during the afternoon hours of August 18, 2025. Much of this activity did not reach severe limits, however a few thunderstorms in Christian, Webster, and Pulaski counties produced damaging winds, with reports of trees down and a damaged car port.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 18, 2:00 PM CST, 1 hour earlier. Its key messages:
- Scattered showers and storms this afternoon and evening, mainly along and east of Highway 65. Marginal (1 of 5) Risk for wind gusts up to 60 mph in the strongest storms.
- A Heat Advisory is in effect for the entire area through 8pm Tuesday. Afternoon heat index values of 100 to 105 degrees.
- 30-50% chances for showers and thunderstorms Tuesday into Wednesday as a cold front moves through. Another Marginal (1 of 5) Risk exists for wind gusts up to 60 mph Tuesday.
- Rain chances then decrease and temperatures drop to near or just below average for mid to late week.
Area forecast discussion, Aug 18, 2:00 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Springfield MO
300 PM CDT Mon Aug 18 2025
.KEY MESSAGES...
- Scattered showers and storms this afternoon and evening,
mainly along and east of Highway 65. Marginal (1 of 5) Risk
for wind gusts up to 60 mph in the strongest storms.
- A Heat Advisory is in effect for the entire area through 8pm
Tuesday. Afternoon heat index values of 100 to 105 degrees.
- 30-50% chances for showers and thunderstorms Tuesday into
Wednesday as a cold front moves through. Another Marginal (1
of 5) Risk exists for wind gusts up to 60 mph Tuesday.
- Rain chances then decrease and temperatures drop to near or
just below average for mid to late week.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 300 PM CDT Mon Aug 18 2025
Isolated to scattered thunderstorms are currently ongoing,
generally along and east of Highway 65. Based on current water
vapor imagery and RAP analysis, these storms are developing out
ahead of a subtle shortwave trough pushing through MO as an
extension of a an upper-level shortwave across MN/IA. Based on
the position of this wave, the highest coverage of storms should
stay east of Highway 65 for today. Associated with the wave, a
cold front is developing across the northern Plains and will
continue to dive south through the next few days. In the
meantime, surface high pressure to our east, and the periphery
of an upper-level ridge still in place, temperatures have
reached the lower 90s. Some areas have dewpoints in the lower
70s, bringing current Heat Index values in the lower to middle
100s. This is thus meeting the Heat Advisory criteria today.
Some areas may cool down due to convective cloud coverage and
outflow, but areas untouched will stay pretty steamy today.
Marginal Risks for storms capable of downbursts today/tomorrow:
Current storms have been pulsing up and down in strength as of
230 PM. There has already been one short severe thunderstorm
warning issued today. While there has been varying intensities
observed, peak heating--and instability--has not been reached
yet, so expectation is for isolated to scattered thunderstorms
to continue through early evening, with a general trend of
potential intensity to increase. Our 12Z balloon showed a
textbook hybrid downburst environment. Dry air exists at 550 mb
and above, with a deep moist layer between 850 and 550 mb, then
the beginning of a deep mixed layer near the surface with RAP
forecast 0-3 km lapse rates at 8.5-9.5 C/km. This vertical
profile setup allows for evaporational cooling aloft, dry air
sinking through the moist layer that leads to precipitation
loading, then additional evaporative cooling near the surface as
the rain falls. All this leads to the potential for hybrid wet
and dry microbursts with any thunderstorm. Added confidence
builders include DCAPE above 1300 J/kg (>90th percentile for our
area), Theta-E Diffs at 22.5-27.5, a Microburst Composite
Parameter at 5-9 in some places, and the Ozarks Pulse Severe
Thunderstorm Index in the high category--the highest it has been
all summer. All these point to the capability of any strong
thunderstorm to produce 50-60 mph wind gusts, with isolated
instances up to 70 mph possible. A Marginal (1 of 5) Risk is in
place for the Highway 65 corridor and eastward to account for
this wind risk.
These pulse storms should diminish through the evening as we
lose peak heating. However, a complex of storms is expected to
develop across north MO/KS this afternoon. There is uncertainty
in how far south this complex will get before dissipating. Most
CAMs dissipate the complex before reaching our area, but CAMs
are known to dissipate complexes too quickly in these
environments. MPAS models hint at the potential for remnant
convection to enter the region from the north after midnight
tonight and into Tuesday morning. These are expected to remain
sub-severe.
The evolution of this thunderstorm outflow will determine the
location of isolated and scattered showers and thunderstorms
Tuesday. The same environment today is again expected tomorrow,
leading to another Marginal (1 of 5) Risk for areas south of
Highway 54. If thunderstorm outflow makes it further south, the
best chances for thunderstorms and severe downbursts would also
be further south. Therefore, further refinements in the forecast
will be made once overnight convection can be realized, but
currently there is a 30-50% chance of isolated to scattered
showers and thunderstorms south of Highway 54 Tuesday afternoon,
with the potential once again for downburst wind gusts up to
50-60 mph with isolated instances up to 70 mph possible.
Heat Advisory in effect until 8 PM Tuesday:
The Heat Advisory was extended to 8 PM Tuesday. While there is
uncertainty in thunderstorm outflow potentially reducing
temperatures toward central MO, increased dewpoints with even
slightly lower highs in the lower 90s will yield maximum
apparent temperatures above 100 for many locations, especially
in southern Missouri. Lows will also be warm tonight and Tuesday
night in the lower to middle 70s.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 300 PM CDT Mon Aug 18 2025
20-40% chances of showers and thunderstorms Wednesday:
The cold front currently developing over the northern Plains is
forecast to dive through Missouri Tuesday night into Wednesday,
bringing 20-50% chances for additional showers and thunderstorms
during this period. There is potential for the front to clear
through the area quicker than forecast as short-term hi-res
guidance comes into play, but for the moment expect additional
storm chances, especially in southern Missouri.
Drier and relatively cooler late week into next week:
After the front clears, surface high pressure will fill in,
bringing low rain chances and relatively cooler temperatures.
High temperatures Wednesday through Saturday are forecast to be
in the upper 80s to lower 90s with lows in the middle to upper
60s. Global ensemble clusters then bring in quite strong upper-
level flow for late August into the northern and eastern CONUS.
A strong mid- and upper-level low will develop north of the
Great Lakes, with strong flow extending south through southern
Missouri. This will plunge through a second, much cooler, cold
front. Forecast highs Sunday into next week are in the upper
70s(!) to lower 80s with lows in the upper 50s to lower 60s. The
NBM brings a 30-50% chance for high temperatures below 80 F
early next week, which below normal for this time of year. On
the flip side, the spreads are still quite high with the 75th
percentile still in the upper 80s. Therefore, we will have to
continue to monitor trends in the extended forecast.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1240 PM CDT Mon Aug 18 2025
Light 5-10 kt southerly winds will occur through 02Z under a 6
kft cu field. There is a 30-40% chance for a scattered shower or
thunderstorm to impact SGF and BBG between 19-01Z. These storms
are expected to develop along a corridor from BBG up to LSX, so
both SGF and BBG may be impacted. Any storm will be capable of
lightning, brief heavy downpours, and microbursts and
subsequent wind gusts up to 50-60 mph.
After storms clear after 01Z, winds will become more variable as
a front approaches from the north toward the end of the TAF
period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT Tuesday for KSZ073-097-101.
MO...Heat Advisory until 8 PM CDT Tuesday for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Price
LONG TERM...Price
AVIATION...PriceHazardous weather outlook, Aug 18, 1:03 PM CST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
203 PM CDT Mon Aug 18 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
203 PM CDT Mon Aug 18 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Marginal thunderstorm wind damage risk.
Limited lightning risk.
Elevated excessive heat risk.
Limited excessive rainfall risk
DISCUSSION...
Heat Advisory is in effect for the entire area through 8pm Tuesday.
Afternoon heat index values of 100 to 105 degrees.
Scattered showers and storms this afternoon and evening, mainly
along and east of Highway 65. Any given storm will be capable ind
gusts up to 50 to 60 mph and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Afternoon heat index values in the upper 90s to around 100 will
occur Tuesday.
There is a 30 to 50 percent chance for showers and thunderstorms
Tuesday into Wednesday as a cold front moves through.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Price
In the hours before
Special weather statement, Aug 18, 1:58 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
258 PM CDT Mon Aug 18 2025
MOZ057-069-182015-
Camden MO-Miller MO-
258 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MILLER AND EAST
CENTRAL CAMDEN COUNTIES THROUGH 315 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Osage Beach. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake of The Ozarks State Park, Lake of The Ozarks, Brumley, Montreal,
and Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3796 9264 3812 9265 3813 9242 3796 9243
TIME...MOT...LOC 1958Z 268DEG 3KT 3804 9256
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TitusThunderstorm Wind, Pulaski
- When
- August 18, 3:00 PM CST
- Where
- Pulaski County, 0.69 mi S of Dixon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 37.990, -92.100
A state official reported that a tree fell down on a home in Dixon.
Thunderstorm Wind, Christian
- When
- August 18, 3:12 PM CST
- Where
- Christian County, 1.11 mi W of Spokane
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.870, -93.320
Trees were down due to downburst winds across Goff Creek Road.
Thunderstorm Wind, Webster
- When
- August 18, 3:50 PM CST
- Where
- Webster County, 0.88 mi SE of Fordland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.160, -92.940
A car port was rolled and damaged, and large limbs up to 8 inches in diameter were reported down.
Thunderstorm Wind, Webster
- When
- August 18, 3:58 PM CST
- Where
- Webster County, 3.9 mi ESE of Crown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.240, -92.910
A large tree was reported down blocking the east bound lane of Highway FF near the intersection of Bell Ford Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Illinois, August 18 to 19, 2025$8.8 million · 56 kt wind · 24 events
- Flash Flood and Flood in Indiana, August 18 to 19, 2025$4.0 million · 2 events
- Damaging Winds in Oklahoma, August 18, 2025$75,000 · 70 kt wind · 4 events
- Damaging Winds in Kansas, August 18, 2025$46,000 · 87 kt wind · 5 events
- Flash Flood and Flood in Wisconsin, August 18, 2025$52,000 · 2 events
- Flash Flood and Lightning Strike in Florida, August 18, 20251 injured · $35,000 · 2 events
- Damaging Wind in Texas, August 18, 2025$25,000 · 87 kt wind · 1 event
- Flash Flooding in Iowa, August 18, 2025$20,000 · 4 events
- Damaging Winds in Mississippi, August 18 to 20, 202565 kt wind · 15 events
- Damaging Winds in Illinois, August 18, 202561 kt wind · 11 events
- Flash Flooding and Heavy Rain in Virginia, August 18 to 20, 20258 events
- Flooding in Iowa, August 18 to 21, 20257 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274701, 1274702, 1274703, 1274704.